MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL
Model Number M00558330
Medical Device Problem Codes Burst Container or Vessel (1074); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is the first affiliated hospital of(b)(6).Block h6: imdrf device code a0402 captures the reportable event of balloon burst.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was used in the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat duodenal papilla stenosis performed on (b)(6) 2025.During the procedure, stenosis of the duodenal papilla was performed and the ballon burst when dilated at 6 atm or 7mm.It was reported that no piece of the balloon detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was used in the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat duodenal papilla stenosis performed on (b)(6) 2025.During the procedure, stenosis of the duodenal papilla was performed and the balloon burst when dilated at 6 atm or 7mm.It was reported that no piece of the balloon detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.Correction noted on (b)(6) 2025.Note: the instruction for use (ifu) states that the cre fixed wire balloon dilatation catheters are indicated for use in adult and adolescent populations to endoscopically dilate strictures of the esophagus.However, the complainant reported that the anatomy location of the procedure was at the duodenum.
 
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is the first affiliated hospital of guangzhou medical university; reported here as the name exceeded character limit for designated field.Block h2 (correction): block b5 (describe event or problem) and block h6 (device codes) have been corrected.Block h6: imdrf device code a0402 captures the reportable event of balloon burst.
 
Additional Manufacturer Narrative
Block e1: the initial reporter facility name is the first affiliated (b)(6); reported here as the name exceeded character limit for designated field.Block h6: imdrf device code a0402 captures the reportable event of balloon burst.Block h11: (investigation result) the returned cre fixed wire was analyzed, and a visual inspection found no physical damage on the balloon.Functional inspection was performed, and the balloon was inflated without any problem; however, it was not able to hold the pressure due to a pinhole in the balloon, located approximately at 45 mm from the tip of the device.Microscopic evaluation shows evidence of pinhole was found.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon burst was not confirmed.The pinhole problem found could have been interpreted by the customer as the reported event of a balloon burst.The pinhole found is likely to have occurred due to procedural factors such as excess of pressure, interaction with other devices, or anatomical conditions.Also, it is possible that interaction with a sharp surface during or previous to the procedure could have caused the problem found on the distal section of the balloon.Additionally, the device was used in a manner inconsistent with a written instruction in the ifu: "the cre fixed wire balloon dilatation catheters are indicated for use in adult and adolescent populations to endoscopically dilate strictures of the esophagus." according to the information provided it was reported that the anatomy location of the procedure was at the duodenum.Based on all gathered information, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was used in the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat duodenal papilla stenosis performed on (b)(6) 2025.During the procedure, stenosis of the duodenal papilla was performed and the ballon burst when dilated at 6 atm or 7mm.It was reported that no piece of the balloon detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.Correction noted on september 15, 2025 note: the instruction for use (ifu) states that the cre fixed wire balloon dilatation catheters are indicated for use in adult and adolescent populations to endoscopically dilate strictures of the esophagus.However, the complainant reported that the anatomy location of the procedure was at the duodenum.

Brand Name
CRE FIXED WIRE
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23080737
Report Number3005099803-2025-04758
Device Sequence Number9812268
Product Code KNQ
UDI-Device Identifier08714729201984
UDI-Public(01)08714729201984(17)250924(10)32495649
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2025
Device Model NumberM00558330
Device Catalogue NumberM00558330
Device Lot Number0032495649
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer08/26/2025
12/07/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date09/18/2025
12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale
Patient Weight63 KG